Stabilized Galerkin for transient advection of differential forms

Holger Heumann, Ralf Hiptmair, Cecilia Pagliantini

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)

Abstract

We deal with the discretization of generalized transient advection problems for differential forms on bounded spatial domains. We pursue an Eulerian method of lines approach with explicit timestepping. Concerning spatial discretization we extend the jump stabilized Galerkin discretization proposed in [H. HEUMANN and R.HIPTMAIR, Stabilized Galerkin methods for magnetic advection, Math. Modelling Numer. Analysis, 47 (2013), pp.1713--1732] to forms of any degree and, in particular, advection velocities that may have discontinuities resolved by the mesh. A rigorous a priori convergence theory is established for Lipschitz continuous velocities, conforming meshes and standard finite element spaces of discrete differential forms. However, numerical experiments furnish evidence of the good performance of the new method also in the presence of jumps of the advection velocity.
Original languageEnglish
Pages (from-to)185-214
JournalDiscrete and Continuous Dynamical Systems - Series S
Volume9
Issue number1
DOIs
Publication statusPublished - 2016

Fingerprint Dive into the research topics of 'Stabilized Galerkin for transient advection of differential forms'. Together they form a unique fingerprint.

Cite this